Alert archive / Mississippi / Tornado Warnings in 2011

Tornado Warning 136, NWS Jackson, MS

April 27, 2011Noxubee County, Winston County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 27, 2011, 3:41 AM CDT for Noxubee County, Winston County, Mississippi. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 3:41 AM CDT (08:41 UTC)
Expired
Apr 27, 2011, 4:30 AM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Noxubee County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 102 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 3:41 AM CDTTSTM WND DMGVernon, MSA FEW TREES DOWN...POSSIBLE TORNADO BASED OFF RADAR.
Apr 27, 4:00 AM CDTTSTM WND DMG4 Se Crawford, MSTREES AND POWER LINES DOWN ALONG DORA ROAD. TREES AND POWER LINES ALSO DOWN ALONG HIGHWAY 45 ALTERNATE JUST NORTH OF BROOKSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 9:33 PM CDTTornado Watch PDSSPC7 hr
Apr 27, 2:26 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1600 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WFUS54 KJAN 270841
TORJAN
MSC103-159-270930-
/O.NEW.KJAN.TO.W.0136.110427T0841Z-110427T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
341 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHEASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF NANIH WAIYA...

* UNTIL 430 AM CDT

* AT 342 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VERNON
  MOVING EAST AT 70 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GHOLSON...MASHULAVILLE...MACON...BROOKSVILLE...PAULETTE...
  DEERBROOK...COOKSVILLE...PRAIRIE POINT AND BIGBEE VALLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3296 8834 3292 8858 3293 8893 3292 8893
      3292 8896 3293 8898 3303 8903 3324 8872
      3329 8857 3328 8830
TIME...MOT...LOC 0842Z 249DEG 62KT 3299 8887

$$

EEC
1 follow-up statement
000 
WWUS54 KJAN 270852
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 AM CDT WED APR 27 2011

MSC159-270902-
/O.CAN.KJAN.TO.W.0136.000000T0000Z-110427T0930Z/
WINSTON MS-
352 AM CDT WED APR 27 2011

...THE TORNADO WARNING FOR EXTREME EAST CENTRAL WINSTON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN 
MISSISSIPPI. 

LAT...LON 3296 8834 3292 8858 3293 8873 3293 8881
      3317 8881 3324 8872 3329 8857 3328 8830
TIME...MOT...LOC 0852Z 252DEG 43KT 3303 8871

$$

MSC103-270930-
/O.CON.KJAN.TO.W.0136.000000T0000Z-110427T0930Z/
NOXUBEE MS-
352 AM CDT WED APR 27 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR NOXUBEE
COUNTY...

AT 352 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MASHULAVILLE MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHUQUALAK...MACON...BROOKSVILLE...PAULETTE...DEERBROOK...
COOKSVILLE...PRAIRIE POINT AND BIGBEE VALLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3296 8834 3292 8858 3293 8873 3293 8881
      3317 8881 3324 8872 3329 8857 3328 8830
TIME...MOT...LOC 0852Z 252DEG 43KT 3303 8871

$$

EEC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 26, 8:30 PM CDT, 7 hours 11 minutes earlier.

Area forecast discussion, Apr 26, 8:30 PM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT TUE APR 26 2011

...SIGNIFICANT SEVERE WEATHER EVENT CURRENTLY UNFOLDING...TIMEFRAME
IS FOR TONIGHT INTO WEDNESDAY...

.UPDATE...LATEST SATELLITE IMAGERY SHOWED STRONG UPPER TROUGH OVER THE
SOUTHERN PLAINS...WHICH WAS PROVIDING AN OUTBREAK OF SEVERE WEATHER FROM
THE AROUND THE ARKLATEX TO THE MIDSOUTH REGION. CURRENT FORECAST APPEARS
TO THE ON TRACK FOR SEVERE STORMS TO AFFECT THE REGION AS PREVIOUSLY
DISCUSSED. OVERNIGHT TEMPS LOOK TO BE ON TRACK. LATEST RUC AND SHORT
RANGE ENSEMBLES HAS IT AFFECTING THE REGION LATER TONIGHT./17/

./PREVIOUS DISCUSSION...355 PM CDT
.DISCUSSION...MAJOR SEVERE WEATHER OUTBREAK READY TO UNFOLD FROM THE
ARKLATEX THROUGH OUR FORECAST AREA INTO AL AND TN VALLEY TONIGHT
INTO WED. THIS EVENT WILL BE THE FOCUS OF THIS FORECAST FOR THE NEXT
24HRS THEN A SHIFT TO COOLER AND DRIER CONDITIONS INTO THE WEEKEND.

ACROSS THE AREA TODAY...THE ATMS IS QUICKLY RESPONDING AND
RECOVERING FROM THE MORNING STORM COMPLEX. BASED OFF VAPOR
IMAGERY...SEVERAL DISTURBANCES ARE NOTED IN THE MEAN UPPER TROUGH.
IT IS THESE FEATURES...ALONG WITH THE MAIN DIGGING TROUGH...THAT IS
CAUSING SFC PRESSURES TO LOWER ACROSS TX WHICH IS IN TURN ALLOWING
PRESSURES TO FALL OVER OUR REGION. FORECAST MODELS SEEM TO BEING
WELL WITH THE ABV FEATURES I MENTIONED AND SHOW THE RAPID RESPONSE
TO THE WIND FIELDS AND RECOVERY OF THE ATMS. TAKING THE VARIOUS
MODEL GUID ALONG WITH HI-RES OUTPUT...MULTIPLE ROUNDS OF STORMS
APPEAR POSSIBLE WITH THE VARIOUS EMBEDDED WAVES FROM LATE THIS
AFTERNOON...EVENING/OVERNIGHT AND THEN ON WED.

AS THE ENVIRONMENT RESPONDS TO THE INTENSE UPPER TROUGH AND EMBEDDED
WAVES...SVR WX PARAMETERS WILL INCREASE AND REACH EXTREME LEVELS.
INSTABILITY WILL NOT BE EXTREME...BUT WILL BE STRONG AND AT LEVELS
RATHER HIGH FOR THE OVERNIGHT PERIOD. AS SFC WINDS REMAIN STRONG
OVERNIGHT DUE TO LOWERING PRESSURES...THE BOUNDARY LAYER WILL REMAIN
WELL MIXED. LOOK FOR MLCAPE TO HOLD IN THE 1500-2300 J/KG RANGE WITH
7 TO 8 C/KM LAPSE RATES IN PLACE. A LOW LEVEL CAP WILL DEVELOP AS
WELL AND HELP TO LIMIT THE STORM COVERAGE...ESPECIALLY FOR THE
SOUTHERN HALF. AS FOR SHEAR PARAMETERS...EFFECTIVE SRH VALUES WILL
RAPIDLY INCREASE EARLY THIS EVENING AND INTO WED. THESE SRH VALUES
WILL APPROACH EXTREME LEVELS AND RANGE FROM 400-800 M2/S2. THIS
COMBINATION SHEAR/INSTABILITY IS VERY RARE AND CONDUCIVE FOR
SIGNIFICANT SVR STORMS. ADDITIONALLY...THE POSITION OF THE MID LEVEL
HGHTS...SFC LOW AND VALUE OF THE SFC PRESSURES HISTORICALLY SUPPORT
A SIGNIFICANT EVENT WHEN OVERLAID OVER SUFFICIENT INSTABILITY. THE
AREA WILL ALSO SEE ANOTHER DRY LINE FEATURE PUSH INTO THE REGION AND
TYPICALLY THAT LEADS TO A SUBSTANTIAL EVENT.

THE AREAS UNDER THE GREATEST RISK HAVE NOT CHANGED. LOCATIONS NORTH
OF I-20 CONTINUE TO HAVE THE GREATEST RISK WITH AREAS ALONG AND S OF
I-20 HAVING A MORE ISOLATED RISK. THE SOUTHERN HALF WILL HAVE TO
COMPETE WITH LOW/MID LEVEL CAPPING AND ALL INDICATIONS ARE THAT IT
WILL BE TOUGH TO BREAK THE CAP EVEN IN THE FACE SUCH INTENSE
FORCING. HOWEVER...IF ANYTHING CAN DEVELOP...CONDITIONS WILL BE VERY
FAVORABLE FOR HIGH END SVR STORMS. THE NORTHERN HALF WILL LIKELY
HAVE SOME CAP...BUT IT WON'T BE AS STRONG AND THE DEPTH OF MOISTURE
AND ASCENT WILL ALLOW FOR MULTIPLE ROUNDS OF STORMS. THE REPETITIVE
EXPECTATION OF STORMS WILL LIKELY LEAD TO LOCALLY HEAVY RAINS ACROSS
THE NORTH WITH 3-6 IN TOTALS POSSIBLE. SOME HIGHER AMOUNTS COULD
ALSO OCCUR. DUE TO THIS...HAVE EXPANDED THE AREA OF THE FLASH FLOOD
WATCH.

THE SEVERITY OF THIS EVENT WILL ULTIMATELY COME DOWN TO STORM MODE
(SUPERCELL VS SQUALL LINE). AT THIS TIME...IT SEEMS AS THE CWA WILL
SEE A MIXTURE OF BOTH THROUGH THIS EVENT. WITH ANY SUPERCELL
STORM...THERE WILL EXIST THE POSSIBILITY OF LONG TRACK STRONG
TORNADOES....VERY LARGE HAIL AND DMG WINDS TO 80 MPH. AS FOR ANY
LINE SEGMENT...DMG WINDS TO 80 MPH WILL BE THE PRIMARY RISK WITH
HAIL AND TORNADOES ALSO A SUBSTANTIAL RISK. EITHER WAY AND WHICH
EVER MODE OCCURS...THE RISK FOR SIGNIFICANT SVR WX IS POSSIBLE.

AS FOR TIMING...THERE IS NO SPECIFIC TIME...JUST A LARGE WINDOW OF
FAVORABLE CONDITIONS ACROSS THE N HALF FROM NOW THROUGH WED
AFTERNOON. I WOULD SAY THAT THE SE PORTION OF THE CWA WILL WAIT
UNTIL AT LEAST MID/LATE MORNING AND DURING WED AFTERNOON. I DO FEEL
CONFIDENT THAT THINGS WILL PUSH EAST AND EXIT THE AREA BY 7 PM WED.

IN ADDITION TO ALL THE SVR WX...SFC WINDS WILL INCREASE OVERNIGHT
AND BECOME QUITE GUSTY. THE STRONGEST WINDS LOOK TO OCCUR ON WED AS
THE AREA WARMS AND MIXES DOWN THE INTENSE WINDS JUST OFF THE SFC.
ADDITIONALLY...WHEN THE DRY LINE MOVES ACROSS THE W/NW
AREAS...DEEPER MIXING WILL OCCUR AND HELP TO BRING DOWN WINDS OF
40-50 MPH. FOR NOW...HAVE ISSUED A WIND ADV FOR ALL OF THE AREA.
PORTIONS OF THE W/NW MAY NEED A HIGH WIND WARNING. THIS WILL BE
LOOKED AT CLOSER IN LATER FORECASTS AND UPDATED AS NEEDED.

BEYOND 8 PM TOMORROW...CONDITIONS WILL BE QUIET WITH COOLER AND MORE
SEASONAL CONDITIONS EXPECTED. NEXT REAL CHANCE AT PRECIP LOOKS TO
WAIT UNTIL SUN OR MON. /CME/

&&

.AVIATION...DANGEROUS FLYING WEATHER IS EXPECTED OVER THE NEXT 24-30
HOURS AS SEVERAL ROUNDS OF SEVERE TSRA(LARGE HAIL/SEVERE
TURBULENCE/WIND SHEAR) IMPACT THE ARKLAMISS. FIRST ROUND OF STORMS
IS EXPECTED TO BEGIN OVER THE DELTA AROUND 22-24Z THIS
EVENING...WITH CONTINUED TSRA DEVELOPMENT ACROSS THE DELTA/NORTHERN
MS LATER TONIGHT. SCATTERED TO NUMEROUS SHWRS/TSTMS WILL BEGIN
IMPACTING THE REGION TOMORROW MORNING AS A FRONTAL BOUNDARY
APPROACHES THE REGION FROM THE WEST. VFR CONDS WILL PERSIST THIS
AFTN INTO THIS EVENING WITH A TREND TOWARD MVFR/IFR CIG 07-13Z FOR
AREAS ALONG AND EAST OF I-55. MVFR/OCSNL IFR CIG XPCTD INVOF
SHWR/TSTM ACTIVITY. IN ADDITION... SOUTHERLY SFC WINDS WILL REMAIN
GUSTY THRU THE PERIOD...WITH GUSTS TO 40KTS PSBL AFTER 03Z THIS
EVENING...ESPECIALLY OVER THE DELTA. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  86  53  74 /  49  44  12   0
MERIDIAN      73  87  54  75 /  37  56  37   0
VICKSBURG     73  83  51  75 /  54  38   3   0
HATTIESBURG   74  88  57  79 /  21  43  22   0
NATCHEZ       74  83  51  73 /  37  30   4   0
GREENVILLE    68  82  51  74 /  82  47   1   0
GREENWOOD     69  84  49  74 /  74  54   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MSZ018-019-
     025>042.

     WIND ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR MSZ026>033-
     036>039-042>066-072>074.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
     MSZ018-019-025-034-035-040-041.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR LAZ007>009.

     WIND ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR LAZ023>026.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
     LAZ007>009-015-016.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ARZ074-075.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
     ARZ074-075.

&&

17/CME/BK
Hazardous weather outlook, Apr 26, 10:27 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CDT TUE APR 26 2011

ARZ074-075-LAZ007-MSZ018-019-025-026-034-280330-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
WASHINGTON-
1027 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT THROUGH
AROUND MIDDAY WEDNESDAY. TORNADOES...POSSIBLY STRONG AND LONG
TRACKED...VERY LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING
WIND GUSTS TO 80 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS.

AN UNSUALLY STRONG LOW PRESSURE SYSTEM FOR LATE SPRING IS FORECAST TO
MOVE NORTHEAST THROUGH THE MID SOUTH THROUGH WEDNESDAY. THIS WILL
RESULT IN SEVERAL ROUNDS OF STRONG TO SEVERE STORMS BEGINNING LATE
THIS EVENING AND CONTINUING THROUGH WEDNESDAY MORNING. THE ATMOSPHERE
IS FORECAST TO BE VERY SUPPORTIVE FOR SEVERE STORMS CAPABLE OF
PRODUCING SIGNIFICANT SEVERE WEATHER.

IN ADDITION TO THE SEVERE WEATHER THREAT...THE POTENTIAL FOR SEVERAL
ROUNDS OF STORMS PRODUCING VERY HEAVY RAINFALL WILL RESULT IN A RISK
FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS EXPECTED TONIGHT AND WEDNESDAY.

LAZ008-009-015-016-023>025-MSZ027>033-035>052-280330-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-
1027 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED LATE TONIGHT
THROUGH MUCH OF WEDNESDAY...WITH THE GREATEST RISK EXPECTED
WEDNESDAY. TORNADOES...POSSIBLY STRONG AND LONG TRACKED...VERY LARGE
HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WIND GUSTS TO 80 MPH
WILL BE POSSIBLE WITH THE MOST INTENSE STORMS.

AN UNSUALLY STRONG LOW PRESSURE SYSTEM FOR LATE SPRING IS FORECAST TO
MOVE NORTHEAST THROUGH THE MID SOUTH THROUGH WEDNESDAY. THIS WILL
RESULT IN SEVERAL ROUNDS OF STRONG TO SEVERE STORMS BEGINNING LATE
THIS EVENING AND CONTINUING THROUGH WEDNESDAY. THE ATMOSPHERE IS
FORECAST TO BE VERY SUPPORTIVE FOR SEVERE STORMS CAPABLE OF PRODUCING
HIGH-END SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NECESSARY TONIGHT AND WEDNESDAY.

LAZ026-MSZ053>066-072>074-280330-
CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1027 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE PRIOR TO DAYBREAK
WEDNESDAY...AND THE RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE
DURING THE DAY. THIS WILL OCCCUR AS A STRONG COLD FRONT MOVES INTO THE
REGION FROM THE WEST. AT THE CURRENT TIME...IT IS STILL SOMEWHAT
UNCERTAIN HOW MANY...IF ANY...STORMS WILL FORM ACROSS THE AREA DUE TO
THE PRESENCE OF WARM AIR ALOFT IN THE ATMOSPHERE. HOWEVER...IF STORMS
DO DEVELOP...THE ATMOSPHERE WILL BE VERY SUPPORTIVE OF SIGNIFICANT
SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG
TORNADOES...DAMAGING WINDS...AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Local storm report, Apr 27, 2:55 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND DMG     POPLAR CREEK            33.35N 89.56W
04/27/2011                   MONTGOMERY         MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN POPLAR CREEK

&&
Local storm report, Apr 27, 2:57 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
257 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     HAIL             YAZOO CITY              32.86N 90.41W
04/27/2011  E0.50 INCH       YAZOO              MS   EMERGENCY MNGR

            DIME SIZE HAIL WAS REPORTED.

&&

JFAIRLY
Local storm report, Apr 27, 3:00 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 AM     TSTM WND DMG     MATHISTON               33.54N 89.13W
04/27/2011                   WEBSTER            MS   EMERGENCY MNGR

            EXTENSIVE DAMAGE REPORTED IN THE SOUTHEAST PART OF
            WEBSTER COUNTY. WIDESPREAD TREES AND POWERLINES
            DOWN...HOMES AND BUSINESSES WITH DAMAGE. POSSIBLE TORNADO
            IN AREA BASED ON RADAR.

&&

GERARD
Local storm report, Apr 27, 3:06 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
306 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     5 N ACKERMAN            33.38N 89.17W
04/27/2011                   CHOCTAW            MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN ACROSS CHOCTAW
            COUNTY...SOME ON HOMES.

0256 AM     TSTM WND DMG     MONTPELIER              33.72N 88.95W
04/27/2011                   CLAY               MS   LAW ENFORCEMENT

            TREES DOWN. ONE FELL ON A TRUCK AND PERSON IS NOW TRAPPED
            IN TRUCK.

&&

GERARD
Local storm report, Apr 27, 3:30 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     TSTM WND DMG     EDINBURG                32.80N 89.34W
04/27/2011                   LEAKE              MS   EMERGENCY MNGR

            TREE DOWN ON A CAR ON HIGHWAY 427

&&

GERARD
Local storm report, Apr 27, 3:36 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
336 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     HAIL             6 N PHILADELPHIA        32.86N 89.11W
04/27/2011  E1.00 INCH       NESHOBA            MS   EMERGENCY MNGR

            NICKEL TO QUARTER HAIL ON HIGHWAY 19N NEAR ARLINGTON

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:55 PM CDTRiver Flood WarningJANYazoo47 days
Apr 26, 9:03 PM CDTRiver Flood WarningJANClay37 hr
Apr 26, 11:27 PM CDTFlash Flood WarningJANBolivar, Washington2 hr
Apr 26, 11:41 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Issaquena, Sharkey, Sunflower, Washington64 min
Apr 26, 11:44 PM CDTTornado WarningJANBolivar, Washington61 min
Apr 26, 11:46 PM CDTTornado WarningJANIssaquena, Sharkey, Washington59 min
Apr 26, 11:59 PM CDTSevere Thunderstorm WarningJANIssaquena46 min
Apr 27, 12:08 AM CDTTornado WarningJANIssaquena, Sharkey67 min
Apr 27, 12:27 AM CDTTornado WarningJANHumphreys, Sunflower, Washington48 min
Apr 27, 12:34 AM CDTFlash Flood WarningJANWarren116 min
Apr 27, 12:36 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren54 min
Apr 27, 12:53 AM CDTTornado WarningJANHolmes, Humphreys, Sharkey, Yazoo52 min
Apr 27, 12:58 AM CDTTornado WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore47 min
Apr 27, 1:00 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Sharkey, Yazoo60 min
Apr 27, 1:27 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren63 min
Apr 27, 1:36 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Leake, Madison and 1 more54 min
Apr 27, 1:38 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Montgomery67 min
Apr 27, 1:41 AM CDTTornado WarningJANAttala, Carroll, Holmes37 min
Apr 27, 1:47 AM CDTTornado WarningJANAttala, Holmes43 min
Apr 27, 1:55 AM CDTSevere Thunderstorm WarningJANYazoo65 min
Apr 27, 1:58 AM CDTTornado WarningJANAdams, Claiborne, Jefferson47 min
Apr 27, 2:16 AM CDTTornado WarningJANChoctaw, Montgomery, Webster29 min
Apr 27, 2:20 AM CDTTornado WarningJANAttala, Choctaw, Winston40 min
Apr 27, 2:27 AM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston63 min
Apr 27, 2:29 AM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Madison, Rankin, Warren46 min
Apr 27, 2:36 AM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo54 min
Apr 27, 2:38 AM CDTTornado WarningJANChoctaw, Clay, Oktibbeha, Webster40 min
Apr 27, 2:42 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson48 min
Apr 27, 2:53 AM CDTTornado WarningJANNoxubee, Oktibbeha, Winston37 min
Apr 27, 3:04 AM CDTSevere Thunderstorm WarningJANHinds, Leake, Madison, Neshoba, Newton, Rankin and 2 more41 min
Apr 27, 3:05 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee55 min
Apr 27, 3:11 AM CDTTornado WarningJANClay, Lowndes, Oktibbeha49 min
Apr 27, 3:14 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson, Simpson61 min
Apr 27, 3:17 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha17 min
Apr 27, 3:19 AM CDTSevere Thunderstorm WarningJANChoctaw, Kemper, Neshoba, Oktibbeha, Winston41 min
Apr 27, 3:22 AM CDTSevere Thunderstorm WarningJANChoctaw, Kemper, Neshoba, Winston38 min
Apr 27, 3:29 AM CDTTornado WarningJANLowndes31 min
Apr 27, 3:30 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson45 min
Apr 27, 3:46 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Kemper, Lauderdale, Neshoba, Newton and 2 more44 min
Apr 27, 4:03 AM CDTTornado WarningJANKemper, Noxubee27 min
Apr 27, 4:15 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds45 min
Apr 27, 4:28 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale32 min
Apr 27, 4:54 AM CDTSpecial Weather StatementJANRankin31 min
Apr 27, 5:00 AM CDTSpecial Weather StatementJANBolivar, Sunflower30 min
Apr 27, 5:24 AM CDTSpecial Weather StatementJANYazoo31 min
Apr 27, 5:38 AM CDTSpecial Weather StatementJANBolivar27 min
Apr 27, 5:40 AM CDTSevere Thunderstorm WarningJANWarren36 min
Apr 27, 5:45 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo32 min
Apr 27, 6:33 AM CDTSpecial Weather StatementJANWarren27 min
Apr 27, 7:03 AM CDTSevere Thunderstorm WarningJANBolivar42 min
Apr 27, 7:06 AM CDTSpecial Weather StatementJANClay29 min
Apr 27, 7:23 AM CDTSevere Thunderstorm WarningJANClay9 min
Apr 27, 7:38 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower52 min
Apr 27, 7:47 AM CDTFlash Flood WarningJANBolivar, Sunflower3 hr
Apr 27, 9:11 AM CDTRiver Flood WarningJANNeshoba71 hr
Apr 27, 9:25 AM CDTSpecial Weather StatementJANBolivar, Sunflower, Washington60 min
Apr 27, 9:32 AM CDTSpecial Weather StatementJANGrenada28 min
Apr 27, 10:57 AM CDTRiver Flood WarningJANNoxubee23 hr
Apr 27, 11:06 AM CDTSpecial Weather StatementJANBolivar29 min
Apr 27, 11:22 AM CDTSevere Thunderstorm WarningJANBolivar53 min
Apr 27, 11:54 AM CDTSevere Thunderstorm WarningJANBolivar36 min
Apr 27, 12:03 PM CDTTornado WarningJANBolivar, Sunflower40 min
Apr 27, 12:51 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington39 min
Apr 27, 1:06 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower54 min
Apr 27, 1:25 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott50 min
Apr 27, 1:34 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson56 min
Apr 27, 1:36 PM CDTTornado WarningJANLeake, Scott41 min
Apr 27, 1:37 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada53 min
Apr 27, 1:57 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery, Webster63 min
Apr 27, 1:58 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis47 min
Apr 27, 2:03 PM CDTTornado Warning EmergencyJANNeshoba47 min
Apr 27, 2:03 PM CDTTornado WarningJANClaiborne, Jefferson42 min
Apr 27, 2:04 PM CDTTornado WarningJANCarroll, Grenada, Montgomery, Webster56 min
Apr 27, 2:09 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo51 min
Apr 27, 2:21 PM CDTTornado WarningJANCovington, Jasper, Jones, Smith54 min
Apr 27, 2:32 PM CDTTornado Warning EmergencyJANKemper, Noxubee, Winston58 min
Apr 27, 2:42 PM CDTTornado WarningJANClaiborne, Copiah, Hinds48 min
Apr 27, 2:51 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery39 min
Apr 27, 2:55 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton50 min
Apr 27, 3:06 PM CDTTornado WarningJANCarroll, Choctaw, Montgomery, Webster54 min

Nearby

Tornado Warnings in Mississippi, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.